Leah: It took awhile for one of us to get back to you because I looked up “perstain” in the medical texts and found nothing. But then I thought perhaps you meant Percodan? If that is correct let me suggest that your doctor should taper you off that drug as soon as possible. Percodan can become very habit forming after only a week on the perscription. I hope it was used only for the first few days after your surgery and has since been discontinued. If you’re still using it call him and tell him somebody suggested that it can be a dangerous drug and only to be used for severe pain immediately after a painful procedure.
Get back to us with how you are doing now. We all want to know.
It is always something else one thing or the other. I had an allergic reaction to one of the pain medications that I am on. It is called perstain. It is a pain medication that I am talking because of the surgery. I’m doing okay but was in a lot of pain a while back. I am guessing it will get better every day a little by little. When will I feel so much better. Hope everyone is well here. Write Back Soon,
Leah: Do you remember the first time you had the implant done? Is this pain any different or much worse? I’m sure that some pain medication is needed from time to time, but don’t keep taking them regularly without checking back with your doctor’s office.
Normally you won’t have to speak directly to the doctor; a nurse in his or her office can answer any questions you may have. If it is a large practice there is probably one nurse alone who does nothing else but speak to recent patients. The nurse can give you much better advice than any of us can because they have at their fingertips your records and can tell from your comments if anything is serious that needs follow-up care.
Something else to try is to get your mind off the surgery by attempting to do something you enjoy like either reading or watching TV. In fact anything to distract your attention from the latest surgery will help greatly.
Let us know within a couple days how things are going and what the doctor’s office had to contribute. We are all praying for you.
I am in pain again. It’s hurting again really bad. I just had to take a pain medication. There is a little stitches hanging there should I pull it? It is all black & blue plus there is a lump on the side of the implant. Hope you are doing well. I am sorry to keep whining about my problems. Write Back Soon,
I just had my surgery on March 31st. It’s been almost 2 weeks since I had the surgery. I though I was getting better but the entire area is very score and the area it is very sensitive to touch. I’m not sure if this is the worst defibrillator as the other one or about the same. I didn’t even go to college on thursday as I was in that much pain. And yesterday I ended up in the ER because I though it was infected but it is not though. Please Help. Write Back Soon,
Hello everyone I am just writting to ask you to please keep me in your prayers that all goes well with my surgery. I am having a lead pulled out of the baffle leak and my defibillator put down under the muscle so it don’t stick out of the skin. I will let u all know how I am asap… Thank you all for your love and support.
Your friend from the heart,
I try to keep up-to-date on all related heart arrhythmias so I belong to several other Yahoo groups and follow the discussions there. Many
of you also share membership in other groups because I see your names and recognize you. The following is copied out of a message that
appeared in a SVT support group and was so impressed with it I wanted to share it with those of you who may not have seen it before.
Anyway, I wrote this lyric to the tune of “My favourite things” from the Sound Of Music movie. It is my weak attempt at making these
experiences into something approaching humour. Hope you enjoy it.
Caffeine or chocolate, or belching or sneezing. Eating large meals or just coughing and wheezing Excess of alcohol, wine or some cheese These are a few things which cause SVTs
Standing up suddenly, bending or kneeling All forms of exercise can leave me reeling Lying perfectly still will give no guarantee Doing nothing at all I still get SVT
When I’m driving, or out walking And I’m feeling glad My heart jumps from 80 to over 200 And then I just feel ..so bad
Stress or the flu or some mild dehydration Tiredness can bring on a palpitation I had an ablation it did nothing for me I just got an infection and more SVT
Now I’m waiting, for another ablation `cos the first one missed I’m back on the meds and they make me so tired No wonder I feel so p*ssed.
I had written previously to tell you about my 8 yr. old son who has VT. Last week he had his ablation at Children’s Hospital in Boston.
Immediately after he returned to a normal heart rhythm, but overnight was back in bigeminy and trigeminy. They sent him home, and will do a Holter moniter in three weeks to see what it looks like. They said it’s too early to tell if it’s successful yet- the beats could be from swelling, or if the longer VT is gone and there’s just some bigeminy, that would be okay to exist with. We’re still waiting!! He did very well; has some soreness at the sight of the catheters and that was it. He’s a tough cookie. (not really, but a good patient). Children’s is wonderful should anyone need a good place to go with their own child. Just thought I’d keep you updated, and I still will! Cross your fingers it worked!
I was supposed to go back to work next week but work needs a note from the doctor to let me go back to work so I called my surgeon to tell him that I need a work for now blah blah then he said I need to see you before you go back to work so I got an apt next monday with the surgeon. I am also having shortness of breath when I walk. I am going to mention all this when I go back on monday. I also get headaches. Write Back Soon,
Since you are from Spain having to read these messages in English is probably difficult for you. But I actually answered your question in
my response to Rob about how the suggestion of bathing in Magnesium Sulfate water helped another Afib sufferer. Instead of bathing in it
I ingested (ate) the magnesium in the form of MgO (magnesium oxide). That is what worked for me.
A direct answer to your question of ‘Do I think it will work for you?’ is probably yes. But even if it does not, it will certainly do
First: The fact that you were an athlete puts you in a similar situation along with Rob to have a tendency to get Afib. Over the years of training your heart rate goes down naturally as your overall fitness improves. A naturally slow heart beat, I believe, is one of the main triggers for Afib in men. (I am certainly not a doctor, but the coincidence of bradycardia and Afib is too high to be ignored.) Once the Afib starts your heart “remodels” itself to adjust to the increased work load and the artria enlarge and the ventricle walls
thicken causing a disruption of impulse pathways. All this leads to problems such as the diagnosis of cardiac insufficiency that your
doctors think you have.
Another link in your heart problems is your sleep apnea and difficulty breathing while on your back. All this starves your blood of oxygen and only decreases the heart’s ability to function effectively. I have one major question; what type of Afib do you have? Is it permanent, proxymal (in and out), or persistent?
My guess is that if it is permanent the magnesium supplement will not have a noticeable effect on your condition. But if you are already
prescribed antiarrythmic drugs to control the irregular heart beats the magnesium can only help.
This is already getting too long, so I will end my answer to you now. But if you are interested, I will write a follow up posting all
about magnesium that I uncovered while researching the subject last year. I hope you can understand my complicated use of English enough
to follow what I am saying.